Treating Dark Skin from Hip and Buttocks Silicone Injections?

Hello .. i am 33 yr old woman who had silcone injected into my hps and buttocks in 1995. i havent experienced any problems . on dizziness. etc. but i have experienced very dark skin in my hip area .. and not my buttocks. thee is no pain atall. only extremely dark area on both sides of my lower part of thighs. it has been dark since 1997. what should i do?

Doctor Answers (2)

Dark areas and dark skin after silicone injection

+1

I see this very often with silicone injections.  The pigmentation represents a hyperinflammatory state with deposition of melanin by melanocytes.  There is often increased vascularity.  I treat these with TAC injections and anti-inflammatories.   At this time, I would control the skin discoloration with topical Melaquin AM and Melaquin PM until resolution of the inflammation. 


Los Angeles Plastic Surgeon
5.0 out of 5 stars 47 reviews

Correcting Darker Skin

+1
There is no telling why silicone injections which normally cause inflammation and intense scarring. While according to you, you have not experienced the lumpiness experienced by others the hyperpigmentation MAY be the result of the injections. I would consult a Dermatologist who could try you on several bleaching agents. There are several excellent agents that may normalize the pigmentation of your skin. Dr. Aldea

Peter A. Aldea, MD
Memphis Plastic Surgeon
5.0 out of 5 stars 61 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.